Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 13, 2014, 4:04 PM EDT for Clarion County, Jefferson County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 13, 2014, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 104 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS51 KPBZ 132004 SVRPBZ PAC031-065-132030- /O.NEW.KPBZ.SV.W.0113.140713T2004Z-140713T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 404 PM EDT SUN JUL 13 2014 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA... CENTRAL JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 430 PM EDT * AT 403 PM EDT...A SEVERE THUNDERSTORM WAS NEAR CLARION...MOVING EAST AT 35 MPH. HAZARD...60 MPH GUSTS. SOURCE...RADAR. IMPACT...TREE DAMAGE. * LOCATIONS IMPACTED INCLUDE... CLARION... LIMESTONE... SUMMERVILLE... BROOKVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. && LAT...LON 4128 7897 4104 7901 4117 7951 4126 7948 TIME...MOT...LOC 2005Z 276DEG 28KT 4121 7944 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:55 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 1:55 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT SUN JUL 13 2014 .SYNOPSIS... A SERIES OF COLD FRONTS WILL BRING SHOWERS AND STORMS TO THE AREA THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH ISSUED FOR MOST OF CWA IN THE PAST HOUR. WITH CAP BREAKING...STORMS ARE FORMING IN BANDS IN OHIO ALONG AND AHEAD OF SURFACE FRONT CURRENTLY IN WESTERN PART OF STATE. WITH DECENT FLOW ALOFT PLUS ADEQUATE INSTABILITY...EXPECTING SOME STORMS WITH DAMAGING WIND GUSTS. HAIL POSSIBLE AS WELL BUT A LITTLE LESS OF A THREAT DUE TO HIGH FREEZING LEVEL. STRONGER STORMS SHOULD EXIT TO THE EAST BY 00Z-02Z. FRONT SETTLES INTO CWA BUT STALLS OVERNIGHT. KEPT LIKELY/CATEGORICAL POPS IN SOUTHEASTERN COUNTIES OVERNIGHT WHERE GOOD H250 UPPER DIVERGENCE IS INDICATED. HPC HAS SOUTHERN CWA IN EXCESSIVE RAINFALL RISK AREA AND THINK THIS IS REASONABLE...ALTHOUGH BEST RAINFALL TOTALS SHOULD REMAIN TO THE SOUTH. CHANCE POPS TO THE NORTH WITH A FEW LINGERING SHRA WHICH SHOULD LESSEN TOWARDS DAWN. FRONT REMAINS FAIRLY STUCK ACROSS SOUTHERN CWA MONDAY...WAITING FOR MORE SIGNIFICANT SHORTWAVE TO KICK IT AND A SECONDARY FRONT EAST ON TUESDAY. KEPT LIKELY POPS ACROSS THE SOUTHEAST...CHANCE TO THE NORTH. LESS OF A SEVERE THREAT WITH WEAKER MIDLEVEL FLOW. RAIN TOTALS SHOULD ALSO BE A BIT LESS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... MODELS CONTINUE TO SLOW DOWN THE EVOLUTION OF THE BROAD UPPER TROF AS A WHOLE. PER LATEST GUIDANCE...THE H5 TROF AXIS SWINGS THROUGH LATE TUES MORNING WITH POP CHANCES BOLSTERED BY THE SUPPORT OF STRONG JET DYNAMICS. HAVE INCREASED POP CHANCES TO HIGH CHC ALONG THE WEST EARLY TUES MORNING AND TO NEAR LIKELY ACROSS THE EAST THROUGH EARLY AFTERNOON TUES. STILL QUESTIONING THE SPATIAL COVERAGE OF ANY SHOWER/THUNDERSTORM ACTIVITY INTO THE AFTERNOON HOURS WITH THE BETTER MOISTURE STAYING WELL SOUTH AND EAST. BULK OF PRECIPITATION CHANCES FINALLY MOVE OUT TUES EVENING AS MUCH DRIER AIR CREEPS IN FROM THE WEST. USING 12Z NAM PWAT VALUES...A MARKED DROP EXISTS IN MOISTURE AVAILABILITY AS THE VALUES ARE HALVED FROM NEAR 1.5" TO 0.75" BY 00Z WEDS. ALTHOUGH THE SFC HIGH IS ALREADY BUILDING IN WEDS MORNING...CAA FROM THE OVERNIGHT HOURS WILL STEEPEN LLVL LAPSE RATES SUCH THAT CONVECTIVE CLOUDS AND SCATTERED LIGHT SHOWERS MAY DEVELOP. ALTHOUGH LIMITED...THE BEST MOISTURE AVAILABLE IN THE LOW LEVELS WILL BE ACROSS OUR NW ZONES NEAREST TO LAKE ERIE. HAVE INCLUDED SLIGHT CHC POPS FOR WEDS AFTERNOON. SKIES CLEAR OUT WEDS NIGHT/THURS MORNING AND WITH THE SFC HIGH FIRMLY OVERHEAD...RADIATIONAL COOLING WILL DROP OVERNIGHT LOWS TO ABOUT 10 DEGREES BELOW THE AVERAGE. && .LONG TERM /THURSDAY THROUGH SATURDAY/... BROAD CANADIAN HIGH WILL KEEP THE AREA DRY AND COMFORTABLE THROUGH THE REMAINDER OF THE LONG TERM. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... ONE OR TWO BANDS OF SHRA/TSRA WILL CROSS THE REGION THROUGH 02Z. HAVE TRIED TO TIME TSRA IN THE TAFS...WILL UPDATE AS NEEDED. EXPECT BRIEF IFR CONDITIONS IN ANY TSRA...AS WELL AS POSSIBLE WIND GUSTS OF 30 TO 40 KNOTS. MVFR TO VFR CONDITIONS EXPECTED OVERNIGHT AS ACTIVITY WEAKENS...ALTHOUGH MGW MAY HOLD ON TO STEADIER RAINFALL FOR A TIME. .OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/... OCNL RSTRNS WL BE PSBL UNTIL THE PASSAGE OF A MON NGT-TUE CDFNT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 13, 3:08 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 308 PM EDT SUN JUL 13 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-141915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 308 PM EDT SUN JUL 13 2014 ...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 13, 3:36 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG LEESVILLE 40.45N 81.21W
07/13/2014 CARROLL OH LAW ENFORCEMENT
TREE DOWN ON POWER LINE
0310 PM TSTM WND DMG MALVERN 40.69N 81.18W
07/13/2014 CARROLL OH LAW ENFORCEMENT
TREE DOWN ON ROUTE 183
&&
EVENT NUMBER PBZ1401737
EVENT NUMBER PBZ1401738
XXSpecial weather statement, Jul 13, 3:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT SUN JUL 13 2014
PAZ021-029-132045-
ALLEGHENY PA-WASHINGTON PA-
354 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM WITH FREQUENT LIGHTNING WILL AFFECT
NORTHERN WASHINGTON AND WEST CENTRAL ALLEGHENY COUNTIES...
AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLORENCE...
MOVING EAST AT 30 MPH.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE... BURGETTSTOWN... IMPERIAL...
MCDONALD... OAKDALE... CANONSBURG...
BRIDGEVILLE... CARNEGIE... UPPER SAINT CLAIR...
MCMURRAY... MOUNT LEBANON...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4022 8009 4033 8052 4041 8052 4047 8051
4046 8000Special weather statement, Jul 13, 4:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 401 PM EDT SUN JUL 13 2014 PAZ015-016-132045- CLARION PA-JEFFERSON PA- 401 PM EDT SUN JUL 13 2014 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARION AND WESTERN JEFFERSON COUNTIES... AT 400 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLARION... MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARION... LIMESTONE... SUMMERVILLE... BROOKVILLE... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4122 7893 4101 7898 4117 7951 4127 7949
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 34 min |
| Jul 13, 3:51 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 39 min |
| Jul 13, 3:54 PM EDT | Special Weather Statement | PBZ | Washington | 51 min |
| Jul 13, 4:01 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 44 min |
| Jul 13, 4:07 PM EDT | Tornado Warning | PBZ | Clarion, Jefferson | 23 min |
| Jul 13, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 35 min |
| Jul 13, 4:39 PM EDT | Special Weather Statement | PBZ | Clarion | 36 min |
| Jul 13, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 45 min |
| Jul 13, 5:04 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion | 3 hr |
| Jul 13, 5:11 PM EDT | Areal Flood Advisory | PBZ | Jefferson | 3 hr |
| Jul 13, 5:19 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 116 min |
| Jul 13, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.